Missouri, 2025Flash Flooding and Damaging Winds in Missouri, June 23 to 25, 2025
June 23 to 25, 2025 · NWS EAX · 26 events in 9 counties and zones
Storms bring damaging wind gusts, heavy rain, and flooding to portions of NW and north central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms bring damaging wind gusts, heavy rain, and flooding to portions of NW and north central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 23, 5:18 PM CST, 1 hour 42 minutes earlier. Its key messages:
- * Slow moving cold front is expected to work south tonight approaching the I-70 corridor. Storms along and north of the front could produce very heavy rainfall, and a strong wind gust or two. * Warm and muggy conditions return Wednesday - late week, with the potential for periodic storms late week into the weekend.
Area forecast discussion, Jun 23, 5:18 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
618 PM CDT Mon Jun 23 2025
...Updated 00z Aviation...
.KEY MESSAGES...
* Slow moving cold front is expected to work south tonight
approaching the I-70 corridor. Storms along and north of the
front could produce very heavy rainfall, and a strong wind
gust or two.
* Warm and muggy conditions return Wednesday - late week, with
the potential for periodic storms late week into the weekend.
&&
.DISCUSSION...
Issued at 349 PM CDT Mon Jun 23 2025
Cold front associated with an area of low pressure centered over the
Hudson Bay extends from northeast Iowa into far southeastern
Nebraska as of 20Z. While cumulus have begun to develop ahead of the
front, atmosphere remains weakly capped with surface approaching
convective temp in eastern Kansas. Convection has begun to develop
along the surface front as atmosphere has become increasingly
unstable with 7.5-8.0 C/km lapse rates from 750 - 600 mb yielding
~3000 J/kg of surface based CAPE. Upper level divergence from the
right entrance region of the upper level jet is more concentrated
across northern Missouri but remains broadly across the region
tonight into Tuesday. As convection increases in the vicinity of the
front, expect the cold front to work south and become the focus for
additional storms tonight. With very deep warm cloud depths near 12K
feet and PWat values near 2", am concerned about the potential for
heavy rainfall in locations that see storms train and backbuild
along the front. CAMs have suggested the potential for isolated
rainfall amounts of 3-5+" with training storms along the front
across northeast Kansas into northwest Missouri/far southeast
Nebraska tonight into Tuesday. With dry conditions leading into the
event and only isolated locations potentially exceeding flash flood
guidance, am not considering a flash flood watch at this time.
Current wind shear is very weak (0-6 km bulk shear < 25 knots)
limiting the severe threat potential. Wind shear increases slightly
this evening as the low level jet increases ahead of the front
ticking up towards 30 knots this evening across northern Missouri,
potentially leading to isolated strong to severe storm through the
evening hours. With the very warm environment, height of the 50 dbz
is near 40k. Downdraft CAPE of near 1000 J/kg is enough to lead to a
strong wind gust or two with stronger more organized storms.Anoy
outflow boundaries that develop could also serve as a focusing
mechanism for additional convection.
Additional storms are expected tonight into Tuesday largely along
and north of the stalling boundary across the region. With
relatively weak wind shear and relatively weak cap, severe threat
along and north of the boundary is possible with any organized
storms capable of producing a strong wind gust or two. Am not
expecting heat advisory conditions tomorrow with clouds and
scattered storms throughout the day.
Lingering boundary is expected to lift back north as a warm front
Tuesday night into Wednesday leading to warm and muggy conditions
spreading regionwide. Addtional ridge riding short waves are
expected to lead to additional chances of storms late week, though
there is low model agreement outside of storm potential beyond
Thursday night.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 615 PM CDT Mon Jun 23 2025
Front will slowly move southeastward out of Nebraska and Kansas
and expecting multiple rounds of pop up shower and thunderstorm
activity. MVFR ceilings may occur with heavier precipitation.
Some models show brief periods of IFR ceilings but confidence
not high enough to place in current 00z TAFs. Timing of
storms/showers has been difficult. TAFs reflect periods of
highest probabilities for occurrence of precipitation at the
terminals.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...Heat Advisory until 7 PM CDT this evening for KSZ025-057-060-
102>105.
&&
DISCUSSION...BT
AVIATION...KrullHazardous weather outlook, Jun 23, 4:05 AM CST, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Mon Jun 23 2025
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Mon Jun 23 2025
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Through tonight.
Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on
potential weather hazards.
.KEY MESSAGES...
- Hot and humid conditions persist through Monday with heat
indices near or above 100 degrees F.
- Thunderstorms possible Monday afternoon into early Tuesday
mainly for the northwest corner of Missouri. The strongest
storms could produce damaging winds. Heavy rainfall could lead
to localized flooding. The strongest storms expected Monday
afternoon into the evening.
- Hot and humid conditions continue through the week. Multiple chances
for rain and periods of increased cloud cover may provide
some relief from the heat.
In the hours before
Special weather statement, Jun 23, 5:29 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Mon Jun 23 2025
MOZ001-240000-
Atchison MO-
629 PM CDT Mon Jun 23 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ATCHISON...NORTHWESTERN
NODAWAY AND NORTHWESTERN HOLT COUNTIES THROUGH 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fairfax, or 8 miles south of Tarkio, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tarkio, Fairfax, Blanchard, and Westboro.
This includes Interstate 29 between mile markers 102 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Missouri.
&&
LAT...LON 4058 9520 4048 9520 4048 9518 4035 9518
4026 9525 4026 9543 4030 9551 4058 9536
TIME...MOT...LOC 2329Z 208DEG 31KT 4033 9536
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BTEvent by event
12 heavy rain, 11 thunderstorm wind, 3 flash flood. Local standard time, as filed.
Heavy Rain, Atchison
- When
- June 23, 7:00 PM CST to June 24, 6:00 AM CST
- Where
- Atchison County, 0.69 mi N of Rockport
- Reported by
- COOP Observer
- Coordinates
- 40.430, -95.520
Coop Observer near Rock Port reports 4.12 inches of rain from the night of June 23 into the morning of June 24.
Heavy Rain, Worth
- When
- June 23, 7:00 PM CST to June 24, 9:30 AM CST
- Where
- Worth County, 0.53 mi E of Sheridan
- Reported by
- Emergency Manager
- Coordinates
- 40.520, -94.610
EM reports 6.11 inches of rain in Sheridan.
Heavy Rain, Worth
- When
- June 23, 7:00 PM CST to June 25, 6:00 AM CST
- Where
- Worth County, 0.87 mi NE of Grant City
- Reported by
- CoCoRaHS
- Coordinates
- 40.490, -94.410
Two day Cocorahs rainfall total from Grant City of 7.55 inches of rain.
Heavy Rain, Harrison
- When
- June 23, 7:00 PM CST to June 25, 1:00 AM CST
- Where
- Harrison County, 3.77 mi WSW of Hatfield
- Reported by
- Public
- Coordinates
- 40.500, -94.210
Personal weather station in far NW Harrison County reports 7.07 inches of rain over the last 36 hours.
Heavy Rain, Nodaway
- When
- June 23, 7:00 PM CST to June 25, 6:00 AM CST
- Where
- Nodaway County, 0.69 mi S of Maryville
- Reported by
- CoCoRaHS
- Coordinates
- 40.340, -94.870
Two day rainfall total from Maryville of 5.68 inches of rain.
Heavy Rain, Mercer
- When
- June 23, 7:00 PM CST to June 25, 1:00 AM CST
- Where
- Mercer County, 2.32 mi NNW of Saline
- Reported by
- Public
- Coordinates
- 40.560, -93.740
Personal weather station in far NW Mercer County just south of the Iowa border reports 5.95 inches of rain over the course of about 36 hours.
Heavy Rain, Nodaway
- When
- June 23, 7:00 PM CST to June 24, 7:00 AM CST
- Where
- Nodaway County, Conception
- Reported by
- COOP Observer
- Coordinates
- 40.250, -94.680
Observer in Conception reports 5.92 inches of rain from the evening of June 23 into the morning of June 24.
Thunderstorm Wind, Buchanan
- When
- June 23, 7:36 PM CST to 7:37 PM CST
- Where
- Buchanan County, 2.14 mi SSW of South St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.700, -94.860
Downed tree and wires near Tucker Street in south St. Joseph. Time estimated from radar.
Thunderstorm Wind, Buchanan
- When
- June 23, 7:36 PM CST to 7:37 PM CST
- Where
- Buchanan County, 0.87 mi NW of St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.780, -94.860
Multiple reports of downed trees and wires between Green Street and Highland Avenue.
Thunderstorm Wind, Andrew
- When
- June 23, 7:40 PM CST to 7:41 PM CST
- Where
- Andrew County, 5.23 mi SE of Amazonia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.820, -94.840
Multiple reports of downed tree limbs and wires near County Line Road.
Thunderstorm Wind, Buchanan
- When
- June 23, 7:44 PM CST to 7:45 PM CST
- Where
- Buchanan County, 1.74 mi SE of Industrial City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.800, -94.830
Multiple reports of downed tree limbs and wires near Karnes Road.
Thunderstorm Wind, Andrew
- When
- June 23, 7:52 PM CST to 7:54 PM CST
- Where
- Andrew County, 3.83 mi NW of Rochester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.960, -94.750
Reports of downed limbs and wires near Happy Holler Lake Conservation Area.
Thunderstorm Wind, Andrew
- When
- June 23, 7:52 PM CST to 7:54 PM CST
- Where
- Andrew County, 2.97 mi SE of Helena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.890, -94.630
Downed wires near Route V.
Heavy Rain, Gentry
- When
- June 23, 8:00 PM CST to June 24, 6:00 AM CST
- Where
- Gentry County, 2.81 mi S of Alanthus Grove
- Reported by
- CoCoRaHS
- Coordinates
- 40.260, -94.560
Cocorahs report north of Stanberry of 4.25 inches of rain through 7 am June 24th.
Heavy Rain, Gentry
- When
- June 23, 8:00 PM CST to June 25, 12:00 AM CST
- Where
- Gentry County, 1.73 mi WNW of Albany Meml Arpt
- Reported by
- Public
- Coordinates
- 40.260, -94.380
Personal weather station NW of Albany. 8.54 inches over the last 28 hours.
Heavy Rain, Gentry
- When
- June 23, 8:00 PM CST to June 25, 6:00 AM CST
- Where
- Gentry County, 0.69 mi N of Albany
- Reported by
- CoCoRaHS
- Coordinates
- 40.260, -94.330
Two day Cocorahs rainfall report near Albany of 8.72 inches of rain.
Heavy Rain, Harrison
- When
- June 23, 8:00 PM CST to June 25, 1:00 AM CST
- Where
- Harrison County, 2.1 mi E of Pawnee
- Reported by
- Public
- Coordinates
- 40.520, -94.010
Personal weather station north of Eagleville reports 6.80 inches of rain over the past 36 hours.
Thunderstorm Wind, Buchanan
- When
- June 23, 8:12 PM CST to 8:13 PM CST
- Where
- Buchanan County, 1.27 mi ESE of Agency
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.640, -94.730
Dispatch reports multiple trees downed near Agency.
Thunderstorm Wind, Buchanan
- When
- June 23, 8:15 PM CST to 8:17 PM CST
- Where
- Buchanan County, 3.19 mi NNE of Frazier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.670, -94.650
Downed trees and wires near Route 31.
Thunderstorm Wind, Buchanan
- When
- June 23, 8:20 PM CST to 8:22 PM CST
- Where
- Buchanan County, 5.99 mi ESE of San Antonio
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.730, -94.600
Downed tree across County Line Road.
Thunderstorm Wind, Clinton
- When
- June 23, 8:25 PM CST to 8:26 PM CST
- Where
- Clinton County, 5.23 mi NW of Perrin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.730, -94.480
Multiple reports of downed limbs and wires near Stewartsville.
Thunderstorm Wind, Clinton
- When
- June 23, 8:29 PM CST to 8:30 PM CST
- Where
- Clinton County, 2.14 mi NNE of Starfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 39.660, -94.520
Downed wires near 312th Street.
Heavy Rain, Gentry
- When
- June 23, 9:00 PM CST to June 25, 1:00 AM CST
- Where
- Gentry County, 0.87 mi SE of Stanberry
- Reported by
- Public
- Coordinates
- 40.210, -94.540
Personal weather station from Stanberry reports 5.87 inches of rain over the course of about 36 hours.
Flash Flood, Worth
- When
- June 24, 4:00 AM CST to 12:00 PM CST
- Where
- Worth County, 1.34 mi N of Irena to 0.4 mi NNE of Allendale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.569, -94.399
Flash flooding across eastern portions of Worth County due to widespread 6 plus inches of rain.
Flash Flood, Gentry
- When
- June 24, 4:00 AM CST to 12:00 PM CST
- Where
- Gentry County, 2.32 mi NNE of Envart to 1.49 mi NE of Siloam City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -94.530
Flash flooding across portions of Gentry County due to widespread 6 plus inches of rain.
Flash Flood, Harrison
- When
- June 24, 4:00 AM CST to 12:00 PM CST
- Where
- Harrison County, 7.49 mi WNW of Hatfield to 3.78 mi W of Andover
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.569, -94.283
Flash flooding across portions of Harrison County due to widespread 6 plus inches of rain.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New Jersey, June 23, 2025166 injured · 1 event
- Heat in Nevada, June 23 to 26, 20256 deaths · 2 events
- Damaging Winds in Wisconsin, June 23, 20251 death · 61 kt wind · 13 events
- Excessive Heat in New York, June 23, 20251 death · 1 event
- Flooding and Damaging Winds in Wisconsin, June 23, 2025$122,000 · 60 kt wind · 14 events
- Hail and Damaging Winds in Minnesota, June 23, 2025$60,000 · 1 in hail · 28 events
- Flash Flood in Texas, June 23, 2025$200,000 · 1 event
- Excessive Heat in Virginia, June 23 to 25, 202552 events
- Excessive Heat and Heat in Pennsylvania, June 23 to 25, 202528 events
- Damaging Winds in Wisconsin, June 23, 2025$27,000 · 55 kt wind · 5 events
- Damaging Winds and Heavy Rain in Iowa, June 23 to 24, 202556 kt wind · 19 events
- Heat in Vermont, June 23 to 24, 202517 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256577, 1256583, 1256586, 1256587, 1256589, 1256591, 1256597, 1256604, 1256605, 1256606, 1256607, 1256612, 1256613, 1256579, 1256584, 1256585, 1256588, 1256602, 1256611, 1256614, 1256608, 1256610, 1256590, 1256601, 1256615, 1256622.